Hail, Henry
- When
- April 6, 10:20 AM CST
- Where
- Henry County, Galva
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.167, -90.050
Nickel sized hail reported by trained storm spotter.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 6, 2:10 AM CST, 8 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 310 AM CDT FRI APR 6 2001 FIRST NEAR TERM CONCERN IS AREAS OF DENSE FOG ACRS NORTHERN PORTIONS OF CWA WHERE SKIES HAVE PARTIALLY CLEARED ALONG AND JUST BEHIND SFC BOUNDARY...WILL GO WITH DENSE FOG ADVISORY THIS MORNING ACRS THE NORTHERN THIRD...EXCEPT PORTIONS OF NORTHWEST IL. LATEST SFC AND MSAS ANALYSIS INDICATING BOUNDARY SLIPPING ACRS FAR EAST IA ATTM...ON LEE SIDE OF SFC RIDGE CENTER OVER MN AND EAST SD. MOISTURE CONVERGENCE EAST OF THIS FEATURE...ALONG WITH SOUTHWESTERLY LLJ AND WAA FUELING STORM ACTIVITY OVER NORTHEAST IL ATTM. OTHER ACTIVITY OF CONCERN ARE ELEVATED STORMS OVER NORTHEAST NE...BUILDING TOWARD NORTHWEST IA. THIS OCCURRING ON NOSE OF A MORE SOUTHERLY LLVL JET AND MOISTURE TRANSPORT UP THE PLAINS AND OVER SFC BOUNDARY...WHICH IS DRAPED ACRS NORTHERN KS...INTO NORTHWEST AND NORTH CENTRAL MO ATTM. MSAS INDICATING NICE MOISTURE CONVERGENCE AXIS ALONG THIS FRONT. RIDGE AXIS OVER NORTHWEST IA MAY BE DEFLECTING ACTIVITY TO NORTHEAST...BUT PRESSURE FALLS BLEEDING EAST ALONG IA/MO BORDER...ALONG AND JUST NORTH OF SFC BOUNDARY...IS TROUBLING AND SUGGESTS ONGOING(AND YET TO DEVELOP) ACTIVITY SHOULD BUILD EAST TOWARD THE CWA AS MORNING PROGRESSES. ETA SUGGESTS INCREASED 1000-H85 THTA-E CONVERGENCE ACRS SOUTH CENTRAL IA BY 18Z TODAY...ON NOSE OF A LLVL THTA-E AXIS. THIS COMBINED WITH SOME LEAD VORT ENERGY EJECTING OUT OF CENTRAL PLAINS AND OVER IA...SHOULD IGNITE ADDITIONAL STORM ACTIVITY SOUTHEAST OF ONGOING CONVECTION... ACRS CENTRAL-SOUTH CENTRAL IA THIS MORNING. BAKING H85 FLOW OVER BOUNDARY TODAY TO MORE OF A SOUTHERLY DIRECTION SHOULD ALSO ACT TO FEED ACTIVITY. AS SFC RIDGE BUILDS EAST OVER TO THE WESTERN GRT LKS...SFC BOUNDARY TO MAKE LITTLE HEAD WAY NORTH...AND SHOULD BE CONFINED TO GENERAL MO/IA BORDER REGION...MAYBE CREEPING ACRS FAR SOUTHERN IA BY 00Z THIS EVENING...AS MAIN UPPER SYSTEM SHEARS OUT ACRS THE CENTRAL PLAINS. LLVL CONVERGENCE ALONG BOUNDARY SHOULD REALLY INCREASE THIS AFTERNOON....DUE TO SQUEEZE PLAY WITH HIGH TO THE NORTHEAST. MAIN SVR THREAT TODAY TO CONTINUE TO BE HAIL... ALTHOUGH CONVECTION TO BECOME SFC BASED ACRS THE SOUTHERN CWA TOWARD EVENING WITH INCREASING SBCAPES 1500-2000 J/KG ACRS THOSE AREAS... SUGGESTING WIND POTENTIAL THERE AS WELL. ALL IN ALL...ROUNDS OF CONVECTIVE ACTIVITY SEEM LIKELY ALONG AND NORTH OF BOUNDARY...AND THUS...ACRS THE CWA TODAY AND THIS EVENING. AS DEEPENING AND VERTICALLY STACKED LOW SYSTEM SHIFTS TO IA/MN/SD TRI-STATE REGION BY 12Z SAT...SFC BOUNDARY WILL FINALLY LIFT NORTH TO MN/IA BORDER-SOUTHERN WI OVERNIGHT...TAKING PRECIP FOCAL POINT AXIS WITH IT. ALTHOUGH MODELS DON'T SHOW IT...SOME CONCERN PLAINS ACTIVITY/SQUALL LINE MAY PUSH ACRS SOUTHWEST IA...INTO CENTRAL AND NORTHEAST IA LATE TONIGHT. DRY SLOT SHOULD WHIRL ACRS PORTIONS OF CWA LATER TONIGHT AND SAT MORNING...SETTING UP WIND MACHINE AS LLVL AND MID LEVEL ISOBARS MATCH UP FOR GOOD DOWNWARD MOMENTUM TRANSFER. SOUTHWESTERLY H85 FLOW INCREASES TO 60 KTS ACRS PORTIONS OF THE CWA ON SAT...AND WITH SOME SUN AND MOMENTUM TRANSFER....WIND ADVISORY A GOOD BET...WITH HIGH WIND WARNING NOT OUT OF QUESTION. GUSTS 45 TO 50 MPH SUGGESTED BY ETA. COORDINATED WITH...ARX...THANX. .DVN... IA...FOG ADVISORY EARLY THIS MORNING/TIL 9 AM/ NORTHEAST IA. IL...FOG ADVISORY EARLY THIS MORNING/TIL 9 AM/ JO DAVIESS COUNTY. MO...NONE . JDH
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071000- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 530 AM CDT FRI APR 6 2001 ...SEVERE THUNDERSTORMS POSSIBLE TODAY AND THIS EVENING...HIGH GRADIENT WINDS ON SATURDAY... DENSE FOG WILL HAMPER THIS MORNINGS COMMUTE TO WORK ALONG AND NORTH OF ROUTE 30. VISIBILITIES WILL BE REDUCED TO A QUARTER MILE OR LESS ACROSS THESE LOCATIONS...BUT SHOULD IMPROVE AFTER 9 AM. THE NEXT AND MAIN CONCERN FOR TODAY WILL BE ROUNDS OF THUNDERSTORMS THAT WILL AFFECT THE AREA. A SEMI-STATIONARY FRONTAL BOUNDARY... LYING WEST-TO-EAST ACROSS NORTHERN MISSOURI...WILL TRY TO LIFT NORTHWARD TODAY. HIGH PRESSURE TO THE NORTH ACROSS MINNESOTA AND WISCONSIN...WILL PUT THE SQUEEZE PLAY ON THE FRONT...ALLOWING IT TO ONLY CREEP ACROSS FAR SOUTHERN IOWA AND WEST CENTRAL ILLINOIS BY THIS EVENING. WARM AND MOIST FLOW FROM THE SOUTH WILL CONTINUE TO SLAM INTO...AND OVER THIS FRONTAL BOUNDARY TODAY. THIS CONVERGENCE COMBINED WITH DISTURBANCES ALOFT FROM THE CENTRAL PLAINS...WILL IGNITE ROUNDS OF THUNDERSTORMS ALONG AND NORTH OF THE FRONT TODAY. SOME STORMS HAVE ALREADY FORMED...AND ARE PROGRESSING QUICKLY ACROSS CENTRAL IOWA. THESE STORMS...IF THEY HOLD TOGETHER...WILL AFFECT AREAS WEST OF THE MISSISSIPPI RIVER AND ALONG AND NORTH OF INTERSTATE 80 FROM 730 AM...TO 930 AM...AND EAST OF THE MISSISSIPPI RIVER AFTER 930 AM. HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER WILL BE THE MAIN THREAT FROM THESE MORNING STORMS. ADDITIONAL STORMS SHOULD FIRE AS THE DAY PROGRESSES...EITHER WEST OF THE AREA ACROSS CENTRAL IOWA...OR OVER THE LOCAL AREA ITSELF. THESE ADDITIONAL STORMS SHOULD MOVE QUICKLY EAST ALONG AND NORTH OF THE FRONTAL BOUNDARY AND AFFECT THE ENTIRE AREA...BRINGING ADDITIONAL THREATS OF LARGE HAIL UP TO A INCH AND A HALF...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAIN MAY LEAD TO SOME URBAN AND SMALL STREAM FLOODING...ESPECIALLY IN AREAS THAT RECEIVE REPEATED ROUNDS OF STORMS. AS THE FRONT PULLS NORTHWARD TO A SIGOURNEY...TO PRINCETON ILLINOIS LINE BY THIS EVENING...STORMS SOUTH OF THE BOUNDARY WILL BECOME SURFACE BASED AND ABLE TO PRODUCE DAMAGING STRAIGHT LINE WINDS UP TO 65 MPH. AS THE BOUNDARY LIFTS NORTH AS A WARM FRONT OVERNIGHT INTO SOUTHERN WISCONSIN AND EXTREME NORTHERN IOWA...THE STORMS SHOULD END FROM SOUTH TO NORTH. HOWEVER... CURRENT INDICATIONS SUGGEST THERE STILL WILL BE A THREAT OF SEVERE WEATHER OVER MUCH OF THE AREA THROUGH AT LEAST MIDNIGHT. THE STORM PREDICTION CENTER ADVISES THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT FOR THE ENTIRE AREA. AS THE STRONG STORM SYSTEM MOVES OVER MINNESOTA LATE TONIGHT AND SATURDAY...STRONG GRADIENT WINDS WILL FILTER IN SOUTH OF IT ACROSS EASTERN IOWA AND NORTHWEST ILLINOIS. A SOUTH WIND WILL GUST UP TO 30 MPH BY LATE TONIGHT. ON SATURDAY...THE WIND WILL BECOME SOUTHWEST AND INCREASE EVEN MORE...WITH SUSTAINED SPEEDS OF 25 TO 35 MPH POSSIBLE...AND GUSTS OVER 40 MPH. A WIND ADVISORY MAY BE NEEDED FOR SATURDAY...SO BE PREPARED. SPOTTER ACTIVATION MAY BE NECESSARY THIS MORNING...THEN AGAIN THIS AFTERNOON AND EVENING. STAY TUNED FOR LATER UPDATES AND POSSIBLE WATCHES OR WARNINGS. JDH
The Quad Cities radar (KDVN), 66 km away, was scanning. The volume nearest the first event began at 16:21 UTC.
1 hail. Local standard time, as filed.
Nickel sized hail reported by trained storm spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243441.